Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2009, 4:45 PM CDT for 5 counties in Iowa. It was in force for 60 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 27, 2009, 5:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 15 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:02 PM CDT | TSTM WND GST 60 | 1 Nw Wilton, IA | WINDS ESTIMATED TO BE 50 TO 60 MPH WITH SOME BRANCHES COMING DOWN. BRANCH DIAMETER IS 1 TO 2 INCHES. LOCATION IS AROUND 1 THIRD OF A MILE NORTHWEST OF INTERSECTION OF 5TH AND MAURER ST ON NORTHWEST SIDE OF TOWN. |
| Jun 27, 5:30 PM CDT | TSTM WND DMG | 1 S Davenport, IA | SEVERAL TREES AND TREE BRANCHES DOWN IN DOWNTOWN DAVENPORT. A LARGE TREE FALLEN ON MCKAY MUSIC BUILDING ON BRADY STREET. |
| Jun 27, 5:30 PM CDT | TSTM WND DMG | Davenport, IA | 1 FOOT DIAMTER TREE SNAPPED IN HALF AT 8TH AND WARREN. TIME ESTIMATED. |
| Jun 27, 5:30 PM CDT | TSTM WND GST 60 | Davenport, IA | |
| Jun 27, 5:37 PM CDT | TSTM WND DMG | Riverdale, IA | TREE BLOWN DOWN. REPORTED BY KWQC TV. |
| Jun 27, 5:40 PM CDT | TSTM WND DMG | 1 W Princeton, IA | POWERLINES DOWN. TIME ESTIMATED. |
| Jun 27, 5:40 PM CDT | TSTM WND DMG | Clinton, IA | POWERLINES DOWN IN TOWN. TIME ESTIMATED. |
| Jun 27, 5:40 PM CDT | TSTM WND GST 60 | 2 S Davenport, IA | IDOT RWIS SITE RQCI4 |
| Jun 27, 5:45 PM CDT | TSTM WND DMG | Le Claire, IA | TREES DOWN IN TOWN. REPORTED BY KWQC TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 272145
SVRDVN
IAC031-045-097-105-163-272245-
/O.NEW.KDVN.SV.W.0071.090627T2145Z-090627T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 545 PM CDT.
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH....AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR TIPTON...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENNETT AROUND 500 PM CDT...
7 MILES NORTH OF DURANT AROUND 510 PM CDT...
7 MILES NORTH OF WALCOTT AROUND 525 PM CDT...
DONAHUE AROUND 530 PM CDT...
LONG GROVE...ELDRIDGE AND 8 MILES NORTH OF DAVENPORT AROUND 540 PM
CDT...
7 MILES SOUTHWEST OF MCCAUSLAND...8 MILES NORTH OF BETTENDORF AND 9
MILES WEST OF PRINCETON AROUND 545 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 256 AND 306.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
4159 9034 4157 9042 4153 9045 4152 9058
4146 9066 4145 9077 4159 9078 4160 9137
4207 9098 4216 9024
TIME...MOT...LOC 2145Z 277DEG 28KT 4173 9115
$$
ERVIN5 follow-up statements
000
WWUS53 KDVN 272204
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT JUN 27 2009
IAC031-045-097-105-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-
504 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHERN JACKSON
COUNTIES...
AT 502 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM MAQUOKETA TO 6 MILES SOUTH OF LIME CITY...OR ALONG A
LINE EXTENDING FROM MAQUOKETA TO 11 MILES NORTH OF MUSCATINE...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUNBURY...NEW LIBERTY AND CALAMUS AROUND 510 PM CDT...
DURANT...DIXON AND DELMAR AROUND 515 PM CDT...
WELTON AND PLAINVIEW AROUND 520 PM CDT...
WALCOTT AND MAYSVILLE AROUND 525 PM CDT...
DAVENPORT AND BETTENDORF AROUND 530 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 257 AND 306.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
4159 9034 4157 9042 4153 9045 4152 9058
4146 9066 4145 9077 4159 9078 4160 9137
4207 9098 4216 9024
TIME...MOT...LOC 2203Z 277DEG 28KT 4207 9069 4157 9104
$$
ERVIN000
WWUS53 KDVN 272211
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT JUN 27 2009
IAC031-045-097-105-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-
511 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHERN JACKSON
COUNTIES...
AT 506 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MAQUOKETA TO 6 MILES SOUTHWEST OF DURANT...OR
ALONG A LINE EXTENDING FROM MAQUOKETA TO 11 MILES NORTH OF
MUSCATINE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DIXON AND DELMAR AROUND 515 PM CDT...
WELTON...PLAINVIEW AND GRAND MOUND AROUND 520 PM CDT...
SPRAGUEVILLE...WALCOTT AND MAYSVILLE AROUND 525 PM CDT...
PRESTON AND DONAHUE AROUND 530 PM CDT...
DAVENPORT AND BETTENDORF AROUND 530 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 257 AND 306.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.
&&
LAT...LON 4199 9014 4189 9016 4180 9022 4173 9032
4159 9034 4157 9042 4153 9045 4152 9058
4146 9066 4145 9077 4159 9078 4160 9137
4207 9098 4216 9024
TIME...MOT...LOC 2210Z 277DEG 28KT 4206 9061 4156 9097
$$
ERVIN000
WWUS53 KDVN 272216
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SAT JUN 27 2009
IAC105-272225-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JONES IA-
516 PM CDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WIND
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4215 9024 4199 9014 4180 9022 4173 9032
4159 9034 4157 9042 4153 9045 4152 9058
4146 9066 4145 9077 4159 9078 4160 9112
4207 9073 4216 9024
TIME...MOT...LOC 2215Z 277DEG 28KT 4208 9046 4155 9087
$$
IAC031-045-097-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-
516 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...SOUTHEASTERN CEDAR...CLINTON AND SOUTHEASTERN JACKSON
COUNTIES...
AT 515 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM SPRAGUEVILLE TO DURANT...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MAQUOKETA TO 14 MILES NORTHEAST OF
MUSCATINE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WALCOTT...PRESTON...MAYSVILLE AND CHARLOTTE AROUND 520 PM CDT...
VAN BUREN...DONAHUE...DEWITT AND BLUE GRASS AROUND 525 PM CDT...
REECEVILLE AND MILES AROUND 530 PM CDT...
DAVENPORT AND BETTENDORF BY 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.
&&
LAT...LON 4215 9024 4199 9014 4180 9022 4173 9032
4159 9034 4157 9042 4153 9045 4152 9058
4146 9066 4145 9077 4159 9078 4160 9112
4207 9073 4216 9024
TIME...MOT...LOC 2215Z 277DEG 28KT 4208 9046 4155 9087
$$
ERVIN000
WWUS53 KDVN 272237
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT SAT JUN 27 2009
IAC031-272247-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
CEDAR IA-
537 PM CDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
4157 9042 4153 9045 4152 9058 4146 9066
4145 9077 4159 9078 4160 9086 4208 9045
4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064
$$
IAC045-097-163-272245-
/O.CON.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-SCOTT IA-
537 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SCOTT...EASTERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM TEEDS GROVE TO WEST LAKE
PARK...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF MOUNT CARROLL
TO DAVENPORT...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOLLETTS...BETTENDORF...BULGERS HOLLOW CAMP GROUND AND CAMANCHE
AROUND 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
4157 9042 4153 9045 4152 9058 4146 9066
4145 9077 4159 9078 4160 9086 4208 9045
4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064
$$
ERVIN000
WWUS53 KDVN 272250 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT SAT JUN 27 2009
IAC045-097-163-272300-
/O.EXP.KDVN.SV.W.0071.000000T0000Z-090627T2245Z/
JACKSON IA-CLINTON IA-SCOTT IA-
550 PM CDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT...EASTERN CLINTON AND
SOUTHEASTERN JACKSON COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT FOR EASTERN SCOTT COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4199 9014 4180 9022 4173 9032 4159 9034
4157 9042 4153 9045 4152 9058 4146 9066
4145 9077 4159 9078 4160 9086 4208 9045
4216 9025
TIME...MOT...LOC 2237Z 277DEG 28KT 4205 9023 4153 9064
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 1:30 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT SAT JUN 27 2009 .SYNOPSIS... A COLD FRONT IS MAKING STEADY PROGRESS THROUGH IOWA AS OF NOON...AND DEWPOINTS HAVE QUICKLY RECOVERED TO THE LOWER TO MID 70S OVER THE SOUTHERN HALF OF IOWA. THESE WILL LIKELY CONTINUE TO SPREAD NORTH AND EAST AHEAD OF THE FRONT THE REMAINDER OF THE AFTERNOON. THIS IS KEY...AS IT WILL ESTABLISH 2000 TO 4000 CAPE OVER THE CWA BY LATE AFTERNOON. TEMPERATURES ARE WELL ON THERE WAY TO REACHING THE UPPER 80S TO LOWER 90S. BEHIND THE FRONT...SHARPLY DRIER AIR AND MODERATELY COOLER AIR IS FOUND THROUGHOUT THE DAKOTAS. THUS...AFTER TONIGHTS STORMS...WE SHOULD BE IN FOR AN OUTSTANDING STRETCH OF PLEASANT WEATHER...WITHOUT THE WIDESPREAD USE OF AIR CONDITIONERS. && .SHORT TERM...TONIGHT THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING AT THE START OF THE PERIOD...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. PRIOR TO THAT...THE STORMS WILL HAVE SWEPT THROUGH EASTERN IOWA. PARAMETERS CONTINUE TO SUGGEST BOWING LINE SEGMENTS AND A FEW SUPERCELLS PRODUCING ORGANIZED STRONG WINDS...AND ISOLATED HAIL UP TO 1 INCH IN DIAMETER. THE TORNADO THREAT LOOKS LOW...AND WOULD BE RESTRICTED TO A QUICK SPIN UP ON MESOSCALE BOUNDARIES AND STORM INTERACTIONS. WIND GUSTS OF 60 TO 70 MPH APPEAR QUITE LIKELY IN THE EXPECTED BOWING SEGMENTS. TONIGHT WILL SEE THESE STORM QUICKLY MOVE EAST...AND AN UPDATE TO COMPLETELY DRY OUT THE FORECAST IS LIKELY BY MID EVENING. AFTER THIS...DRY AND MORE TEMPERATE AIR WILL SWEEP IN...WITH EXCEPTIONALLY PLEASANT WEATHER IN STORE FOR AN EXTENDED PERIOD OF TIME. ...ERVIN... .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... A PLEASANT STRETCH OF WEATHER EXPECTED FOR THIS ENTIRE TIME FRAME. CLOSED LOW SETS UP SHOP OVER THE GREAT LAKES REGION AND REMAINS THERE FOR MUCH OF THIS UPCOMING WEEK. THIS PUTS THE DVN CWA IN THE COOLER AND DRIER NORTHWEST FLOW WITH THE BULK OF THE CLOUDS AND SHOWERY WEATHER WELL TO OUR NORTHEAST UNDER THE LOW. NOTICED THE GFS HAS BACKED OFF ON RAMMING THE HEAT BACK INTO THE REGION BY THE END OF NEXT WEEK. GFS NOW SIMILAR TO THE ECMWF KEEPING THE REGION IN THE NORTHWEST FLOW. WILL HAVE A DRY FORECAST THIS ENTIRE PERIOD WITH CLEAR NIGHTS AND MOSTLY SUNNY DAYS. MAY BE A LITTLE MORE INSTABILITY CUMULUS CLOUDS DURING THE AFTERNOON IN OUR NORTHEAST CWA DURING THE WEEK WHERE SOMEWHAT COLDER AIR ALOFT WILL EXIST. MAX AND MIN TEMPERATURES EXPECTED TO BE NEAR TO BELOW NORMAL THIS PERIOD ALONG WITH COMFORTABLE HUMIDITIES. FOR FARMERS THIS WILL BE EXCELLENT HAY CUTTING WEATHER. ..HAASE.. && .AVIATION... A COLD FRONT WILL BRING A SHORT 1 TO 2 HOUR PERIOD OF IFR TO LIFR STRONG THUNDERSTORMS AND STRONG WINDS TO ALL SITES BETWEEN 20Z AND 01Z. IN ANY SITE...THESE CONDITIONS SHOULD LAST UNDER 1 HOUR. AFTER THE STORMS MOVE THROUGH...A QUICK RETURN TO PERSISTENT VFR WEATHER IS EXPECTED. THE STORMS ARE EXPECTED TO IMPACT CID AT 20-21Z...DBQ AT 21-23Z...MLI AT 23-01Z...AND BRL AT 23-01Z. AGAIN...WITHIN THESE WINDOWS...THE STORM WILL LAST UNDER 1 HOUR...AND VFR WEATHER WILL BE FOUND IN THE WAKE OF THEM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. ERVIN/HAASE
Hazardous weather outlook, Jun 27, 4:55 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT SAT JUN 27 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 455 AM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA FOR MID AFTERNOON THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE AREA FROM MID AFTERNOON THROUGH EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THERE IS ALSO A LOW POTENTIAL FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED TORNADOES. HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS. RELATIVELY FAST MOVEMENT OF STORMS WILL LIMIT RAINFALL AMOUNTS TO LESS THAN 1 INCH IN MOST LOCATIONS AND THE THREAT OF FLASH FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH EVENING. SHEETS
In the hours before
Local storm report, Jun 27, 4:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST WASHINGTON 41.30N 91.69W
06/27/2009 M59 MPH WASHINGTON IA AWOS
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:01 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 59 min |
| Jun 27, 4:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 66 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 44 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 65 min |
| Jun 27, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 60 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.